Semiclassical theory of Coulomb blockade peak heights in chaotic quantum dots

Journal Article

We develop a semiclassical theory of Coulomb blockade peak heights in chaotic quantum dots. Using Berry's conjecture, we calculate peak height distributions and correlation functions. We demonstrate that corrections to the corresponding results of the standard statistical theory are nonuniversal, and can be expressed in terms of the classical periodic orbits of the dot that are well coupled to the leads. The main effect is an oscillatory dependence of the peak heights on any parameter which is varied; it is substantial for both symmetric and asymmetric lead placement. Surprisingly, these dynamical effects do not influence the full distribution of peak heights, but are clearly seen in the correlation function or power spectrum. For nonzero temperature, the correlation function obtained theoretically is consistent with that measured experimentally.

Duke Authors

Cited Authors

  • Narimanov, EE; Baranger, HU; Cerruti, NR; Tomsovic, S

Published Date

  • 2001

Published In

Volume / Issue

  • 64 / 23

Start / End Page

  • 2353291 - 23532913

International Standard Serial Number (ISSN)

  • 0163-1829